Alert archive / Tennessee / Flash Flood Warnings in 1999

Flash Flood Warning 65, NWS Nashville, TN

July 2, 1999Lawrence County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 2, 1999, 7:16 AM CDT for Lawrence County, Tennessee. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 1999, 7:16 AM CDT (12:16 UTC)
Expired
Jul 2, 1999, 9:00 AM CDT
In force
104 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Lawrence County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1999-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1999-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOHX 021221
FFWBNA
TNC099-021400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
716 AM CDT FRI JUL 2 1999

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN LAWRENCE COUNTY IN TENNESSEE

* UNTIL 900 AM CDT

* AT 716 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN 11 MILES WEST OF ETHRIDGE...OR ABOUT 12 MILES NORTHWEST OF
  LAWRENCEBURG...MOVING EAST AT 10 MPH.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:00 AM CDT, 5 hours 16 minutes earlier.

Area forecast discussion, Jul 2, 2:00 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
200 AM CDT FRI JUL 02 1999

CURRENT RADAR/SATELLITE PIXS SHOWING MASS OF SHOWERS/TSTORMS LARGELY
MOVING ACROSS PLATEAU WITH TRAILING SECONDARY AREA MOVING INTO METRO
ZONES.  PRECIP BEING LOW-LEVEL BOUNDARY LEFT-OVER FROM KY COMPLEX
EARLIER AND GOOD UPPER S/W FEATURE. TREND FOR TODAY IS FOR PRECIP
TO BECOME MUCH LESS WIDESPREAD AS UPPER HIGH BUILDS IN. DEEP
MOISTURE WILL BE LITTLE SLOW TO CLEAR AREA AS WILL UPPER FEATURES
SO BELIEVE SCATTERED PRECIP POSSIBLE TODAY...ESPECIALLY ACROSS
PLATEAU AND EWARD WHERE LIKELY POP MIGHT BE NEEDED.  THINGS SHOULD BE
QUIET TONIGHT WITH UPPER HIGH IN PLACE...SURFACE HIGH MUCH STRONGER
AND MOISTURE SOMEWHAT LIMITED.

SATURDAY PROGGS SHOWING GOOD BIT OF DISCREPANCY. SURFACE RIDGE
AXIS AGREED TO OUR SOUTH BUT BUT PLACEMENT OF H5 RIDGE IN QUESTION.
NGM PLACES RIDGE AXIS FURTHER S ALLOWING IMPULSE AND MOISTURE POOL
TO CROSS VERY CLOSE TO NRN FA. AVN/ETA PUT RIDGE AXIS MUCH FURTHER
N KEEPING FA IN LESS FAVORABLE LOCATION FOR DEVELOPMENT. CURRENT
ZONES RUNNING WITH DRY SCENERIO AND WILL KEEP IT FOR NOW.  WILL
LET NEXT SHIFT INVITE IDEA OF SMALL POPS SATURDAY.  07

BNA 90/73/93 401
CSV 86/67/88 611

In the hours before

Local storm report, Jul 2, 3:45 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
345 AM CDT FRI JUL 02 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM                              TN   TREES DOWN ON CAR/NO INJURIES
07/01/99   MONTGOMERY

0927 PM                              TN   TREES/POWERLINES DOWN COUNTY-
07/01/99   HOUSTON                        WIDE...15 HOMES DAMAGED.

0140 AM                              TN   WIDESPREAD FLOODING
07/02/99   HICKMAN

1130 PM                              TN   TRESS/POWERLINES DOWN ACROSS
07/01/99   MACON                          LARGE PART OF COUNTY.
Local storm report, Jul 2, 3:45 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
345 AM CDT FRI JUL 02 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM                              TN   TREES DOWN ON CAR/NO INJURIES
07/01/99   MONTGOMERY

0927 PM                              TN   TREES/POWERLINES DOWN COUNTY-
07/01/99   HOUSTON                        WIDE...15 HOMES DAMAGED.

0140 AM                              TN   WIDESPREAD FLOODING
07/02/99   HICKMAN

1130 PM                              TN   TRESS/POWERLINES DOWN ACROSS
07/01/99   MACON                          LARGE PART OF COUNTY.
Local storm report, Jul 2, 4:38 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED COUNTY NAMES
NATIONAL WEATHER SERVICE NASHVILLE TN
438 AM CDT FRI JUL 02 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM                              TN   TREES DOWN ON CAR/NO INJURIES
07/01/99   MONTGOMERY

0927 PM                              TN   TREES/POWERLINES DOWN COUNTY-
07/01/99   HOUSTON                        WIDE...1 HOME DAMAGED.

0928 PM                              TN   TRESS DOWN COUNTY-WIDE
07/01/99   STEWART

1130 PM                              TN   TRESS/POWERLINES DOWN ACROSS
07/01/99   MACON                          LARGE PART OF COUNTY.
1135 PM                            TN    STRAIGHT LINE WIND DAMAGE
7/01/99   MONTGOMERY                     TO 15 HOMES.

0140 AM                            TN    FLOODING IN SEVERAL LOW
7/02/99   HICKMAN                        LYING AREAS ACROSS COUNTY.
Local storm report, Jul 2, 4:38 AM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED COUNTY NAMES
NATIONAL WEATHER SERVICE NASHVILLE TN
438 AM CDT FRI JUL 02 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 PM                              TN   TREES DOWN ON CAR/NO INJURIES
07/01/99   MONTGOMERY

0927 PM                              TN   TREES/POWERLINES DOWN COUNTY-
07/01/99   HOUSTON                        WIDE...1 HOME DAMAGED.

0928 PM                              TN   TRESS DOWN COUNTY-WIDE
07/01/99   STEWART

1130 PM                              TN   TRESS/POWERLINES DOWN ACROSS
07/01/99   MACON                          LARGE PART OF COUNTY.
1135 PM                            TN    STRAIGHT LINE WIND DAMAGE
7/01/99   MONTGOMERY                     TO 15 HOMES.

0140 AM                            TN    FLOODING IN SEVERAL LOW
7/02/99   HICKMAN                        LYING AREAS ACROSS COUNTY.
Local storm report, Jul 2, 6:50 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
650 AM CDT FRI JUL 02 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 AM                              TN   FLOODING ACROSS SEVERAL
07/02/99  LEWIS                           COUNTY ROADS.

0630 AM                              TN   EVACUATION OF LOW LYING
07/02/99  LEWIS                           AREAS COUNTY-WIDE DUE TO.
                                          FLOODING.
Local storm report, Jul 2, 6:50 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
650 AM CDT FRI JUL 02 1999

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 AM                              TN   FLOODING ACROSS SEVERAL
07/02/99  LEWIS                           COUNTY ROADS.

0630 AM                              TN   EVACUATION OF LOW LYING
07/02/99  LEWIS                           AREAS COUNTY-WIDE DUE TO.
                                          FLOODING.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:43 PM CDTSevere Thunderstorm WarningOHXHouston, Stewart47 min
Jul 1, 8:49 PM CDTTornado WarningOHXHouston36 min
Jul 1, 9:55 PM CDTSevere Thunderstorm WarningOHXRobertson35 min
Jul 1, 10:04 PM CDTSevere Thunderstorm WarningOHXSumner61 min
Jul 1, 10:35 PM CDTSevere Thunderstorm WarningOHXDavidson40 min
Jul 1, 10:41 PM CDTSevere Thunderstorm WarningOHXWilson34 min
Jul 1, 11:03 PM CDTFlash Flood WarningOHXDickson, Houston117 min
Jul 1, 11:12 PM CDTSevere Thunderstorm WarningOHXWilson48 min
Jul 1, 11:38 PM CDTSevere Thunderstorm WarningOHXDickson47 min
Jul 2, 12:13 AM CDTFlash Flood WarningOHXDavidson2 hr
Jul 2, 1:34 AM CDTFlash Flood WarningOHXDickson, Hickman2 hr
Jul 2, 5:27 AM CDTFlash Flood WarningOHXLewis2 hr
Jul 2, 7:13 AM CDTFlash Flood WarningOHXLewis107 min
Jul 2, 9:23 AM CDTFlash Flood WarningOHXMontgomery, Robertson3 hr
Jul 2, 1:23 PM CDTFlash Flood WarningOHXCumberland2 hr

Nearby

Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.